MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 287804101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The tip of the concorded lift expansion driver broke off during expansion.Patient consequence? : no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number is unknown.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the returned device was performed.Tip of the concorde lift driver was received broken and broken portion was not returned.Device was received in fair balance.No other issues were discovered.Shaft diameter was measured 0.10 mm using caliper ca 818 which was within specification of 0.1 + / - 0.003 mm as per drawing 103325972 rev e.A definitive root cause for the concorde lift driver tip fracturing cannot be positively determined.However, there is a possibility that driver tip underwent a quasi-static overload torsional shear failure starting at the ends of the driver that extended to the center of the shaft, the potential fracture termination site.Overall complaint was confirmed.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE LIFT DRIVER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7625274
Report Number1526439-2018-50576
Device Sequence Number1898196
Product Code MAX
UDI-Device Identifier10705034531236
UDI-Public10705034531236
Combination Product (Y/N)N
Initial Reporter StateVA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number287804101
Device Lot NumberNN140448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer07/10/2018
06/04/2018
07/08/2019
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date07/11/2018
04/10/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1